MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ SABOURAUD DEXTROSE CC AGAR SLANTS WITH CHLORAMPHENICOL AND CYCLOHEXIMIDE; CULTURE MEDIA, SELECTIVE AND NON-DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ SABOURAUD DEXTROSE CC AGAR SLANTS WITH CHLORAMPHENICOL AND CYCLOHEXIMIDE; CULTURE MEDIA, SELECTIVE AND NON-DIFFERENTIAL
Model Number 297649
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd bbl¿ sabouraud dextrose cc agar slants with chloramphenicol and cycloheximide bacterial contamination was observed by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: "good morning, (b)(6), we've had bacterial contamination in the dermatophyte culture media.".
 
Event or Problem Description
It was reported that while using bd bbl¿ sabouraud dextrose cc agar slants with chloramphenicol and cycloheximide bacterial contamination was observed by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.
 
Additional Manufacturer Narrative
H.6.Investigation: material 297649 is manufactured by rehydrating the media components with usp purified water, and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued and then labeled by machine per standard operating procedure (sop).The tubes are terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, tubes are packaged into final shipping configurations.The batch history record review for batch 0317156 was satisfactory and no quality notifications were generated during manufacturing and inspection.Qc inspection and testing were satisfactory at time of release.In process checks were performed at the designated intervals.Those checks confirmed that the caps were tightened to the validated specifications per internal procedure.As part of the release criteria for this product, the bhr is reviewed to confirm the following: the total elapsed time between end of formulation and start of the autoclave cycle was within the specified limits.All autoclave parameters conformed to the validated cycle parameters for this product.The minimum f0 for this product was met.The complaint history was reviewed, and no other complaint has been taken on this batch.Retention samples from batch 0317156 (10 tubes) were available for investigation.Each tube (10/10) showed no signs of contamination from visual inspection.For investigation, two uninoculated retention tubes were incubated for seven days.One was placed in the 33 to 37 degree c incubator and one tube was placed in the 20 to 25 degree c incubator.No microbial growth was observed in 2/2 incubated retention tubes.No returns were received to assist with the investigation.Two photos were received to assist with the investigation: the first photo shows a tube and along the slant there does appear to be bacterial like colonies.The second photo shows a closed bd carton box from batch 0317156 carton box number 027.The complaint can be confirmed by the photos provided.Based on the defect rate, no actions are planned at this time.Bd will continue to trend complaints for contamination.H3 other text : see h.10.

Brand Name
BD BBL¿ SABOURAUD DEXTROSE CC AGAR SLANTS WITH CHLORAMPHENICOL AND CYCLOHEXIMIDE
Common Device Name
CULTURE MEDIA, SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key11979515
Report Number1119779-2021-00986
Device Sequence Number11610073
Product Code JSJ
UDI-Device Identifier30382902976494
UDI-Public30382902976494
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/29/2021
Device Model Number297649
Device Catalogue Number297649
Device Lot Number0317156
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2021
Supplement Date Received by Manufacturer10/25/2021
Initial Report FDA Received Date06/10/2021
Supplement Report FDA Received Date11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown